MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH JAWS INSERT "HICURA", 5 X 330, METZENBAUM, MONOPOLAR; FORCEPS, LAPAROSCOPIC

OLYMPUS WINTER & IBE GMBH JAWS INSERT "HICURA", 5 X 330, METZENBAUM, MONOPOLAR; FORCEPS, LAPAROSCOPIC
Model Number WA69370M
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported to olympus, when using the using the jaws insert "hicura", 5 x 330, metzenbaum, monopolar during the procedure, the shaft detaches from the handle and then the shaft and inlay.The surgeon must then close the branches of the scissors from another trocar with pliers and remove the metzenbaum inlay and pipe shaft.There were no reports of patient harm.The report is linked to patient identifiers: (b)(6).
 
Additional Manufacturer Narrative
The device was returned to olympus for evaluation.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
The issue was found during a therapeutic, laparoscopic procedure.The procedure experienced an unknown delay due to the shearing inlay needed to be recovered.The procedure was completed with a similar device.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide additional information.Updated fields: b5.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device was returned to olympus for inspection, and the customer¿s complaint was confirmed.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the root cause of the reported event was determined to be the hicura scissors has a week point regarding the retaining function of the connection between jaw insert and handle regarding transmission of the cutting force.It is also assumed that over time the closing force drifted out of specification.Furthermore, it is also likely the high flexibility of the proximal end of the jaw insert, which is required to ensure an easy assembling of the instrument and to prevent damage of the proximal end, is also increasing the likelihood of the occurred phenomenon.A design change has been initiated to prevent further occurrences.Olympus will continue to monitor field performance for this device.

Brand Name
JAWS INSERT "HICURA", 5 X 330, METZENBAUM, MONOPOLAR
Common Device Name
FORCEPS, LAPAROSCOPIC
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, deutschland 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, deutschland
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17696078
Report Number9610773-2023-02479
Device Sequence Number12324013
Product Code GEI
UDI-Device Identifier04042761079761
UDI-Public04042761079761
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K140624
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA69370M
Device Lot Number22601-035
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/10/2023
Supplement Date Received by Manufacturer09/25/2023
10/27/2023
Initial Report FDA Received Date09/06/2023
Supplement Report FDA Received Date09/26/2023
11/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/12/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown